Title: On the finite queuing model M/G/m/1/h system

Authors: Yuqiang Wu, Lijun Gao

Addresses: Institute of Automation, Qufu Normal University, Qufu, Shandong 273165, China. ' Institute of Automation, Qufu Normal University, Qufu, Shandong 273165, China

Abstract: In communication systems, the transmission time for each packet over channel usually does not meet a simple exponential distribution, such as Erlang distribution, etc. This paper will consider the transmission systems when the service time is a random variable with general distribution. The multiple buffers and single channel system is investigated and both the exact model and an approximate model are developed. The embedded Markov chain is employed to express the system behaviour. The performance evaluations are given by computing the state transition probabilities.

Keywords: communication systems; finite queuing models; modelling; embedded Markov chain; multiple buffers; general distribution; transmission systems; single channel; performance evaluation; state transition probabilities.

DOI: 10.1504/IJMIC.2010.033840

International Journal of Modelling, Identification and Control, 2010 Vol.10 No.1/2, pp.19 - 28

Published online: 02 Jul 2010 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article